top of page

Understanding 'Ozempic Face': Why It Happens and How to Fix It

As the popularity of Ozempic for weight loss continues to rise, so does awareness of one of its less desirable side effects—commonly known as 'Ozempic Face.' This term refers to the facial volume loss that some patients experience when using the drug. 


What is 'Ozempic Face'?

photo of a mature man

Ozempic Face' describes the changes in facial appearance due to rapid weight loss from taking Ozempic (semaglutide), a medication primarily used to treat type 2 diabetes but also prescribed for weight loss. The rapid reduction in fat layers can lead to a gaunt or aged appearance, as facial volume diminishes noticeably.


Why Does 'Ozempic Face' Happen?

  1. Rapid Fat Loss: Semaglutide increases insulin secretion and reduces appetite, leading to significant weight loss. Rapid loss of fat, particularly in the face, can result in sagging skin and a hollow appearance.

  2. Age-Related Skin Elasticity: Older adults have less elastic skin, which means it doesn’t snap back as readily after significant weight changes, exacerbating the issue.


Tips to Help Manage and Fix 'Ozempic Face'

  1. Gradual Weight Loss: Work with your healthcare provider to adjust your dosage to slow down your weight loss pace, allowing your skin more time to adjust to changes in facial fat.

  2. Collagen Supplements: Consider taking collagen supplements. Collagen can help improve skin elasticity and may mitigate some of the effects of rapid weight loss.

  3. Hydration and Nutrition: Staying hydrated and maintaining a diet rich in vitamins C, E, and A, plus omega-3 fatty acids, can support skin health and help improve its elasticity.

  4. Targeted Facial Exercises: Engage in facial exercises designed to tone and tighten facial muscles, which can help fill out areas that appear hollowed.

  5. Use of Dermal Fillers: Cosmetic treatments like dermal fillers can be used to restore facial volume. These are especially helpful in areas like the cheeks and under the eyes.

  6. Consult with an Aesthetician: A professional can provide treatments such as RF therapy or micro-needling, which stimulate collagen production and improve overall skin texture and firmness.


While 'Ozempic Face' is an unwelcome side effect for those using the medication for weight loss, it's manageable with the right strategies and treatments. By understanding why it happens and how to effectively address it, you can enjoy the health benefits of weight loss without compromising your facial aesthetics.


If you're experiencing concerns about changes in your facial appearance due to weight loss medication, we invite you to consult with our experts at 972-535-6000. Our team is ready to provide personalized care and treatment options tailored to your needs. Contact us today to schedule your free consultation and take the first step towards balancing your health and aesthetics.


Kommentare


bottom of page